Oklahoma, 2014Damaging Wind in Oklahoma, September 15, 2014
September 15, 2014 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed across northeastern Oklahoma during the evening hours of the 15th. One of these storms produced damaging wind in Ottawa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across northeastern Oklahoma during the evening hours of the 15th. One of these storms produced damaging wind in Ottawa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 15, 5:45 PM CST, 40 minutes earlier.
Area forecast discussion, Sep 15, 5:45 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT MON SEP 15 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NARROW LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS PUSHING
INTO NORTHEAST OKLAHOMA IN ASSOCIATION WITH FRONTAL BOUNDARY.
STAYED WITH VCTS FOR THE TUL/RVS/FYV/XNA AREAS THIS EVENING
AS STORMS SHOULD BEGIN TO WEAKEN WITH LOSS OF HEATING AND AS
SLIGHTLY BETTER DYNAMICS SHIFT EAST. LOW CLOUDS/PATCHY FOG
EXPECTED BEHIND THE FRONT ACROSS NORTHEAST OKLAHOMA/NORTHWEST
ARKANSAS INTO TUESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT MON SEP 15 2014/
DISCUSSION...
SPLOTCHY SHOWERS..SOUTH OF INTERSTATE 44 DEPICTED
BY RADAR SHOW LITTLE ORGANIZATION. NARROW LINE OF
DEVELOPING SHOWERS WANNA BE THUNDER...FROM SOUTH-
WEST MISSOURI THROUGH SOUTHEAST KANSAS..TO NORTH-
WEST OKLAHOMA WITH THE FRONTAL BOUNDARY.
FRONT WILL SAG SOUTH..INTO THE NORTHEAST OKLAHOMA
TONIGHT AND BRING A CHANCE FOR ADDITIONAL SHOWERS
OR ISOLATED THUNDER. GENERIC CHANCE POPS CARRIED.
FRONTAL BOUNDARY IN THE VICINITY OF RED RIVER ON
TUESDAY. LOW POPS MAINLY SOUTH. STEEP NORTHWEST
FLOW BRINGS OUR NEXT UPPER DISTURBANCE WHICH WILL
YIELD CHANCE SHOWERS/THUNDER MAINLY NORTHEAST OK
AND NORTHWEST AR. FINALLY..DRY OUT FOR A DAY OR
DAY AND A HALF FRIDAY.
BOTH ECMWF GFS MODELS BRING TROPICAL MOISTURE TO
THE SOUTHERN PLAINS OVER THE WEEKEND. UPPER WAVE
& FRONT PICK UP TROPICAL STORM REMNANTS WHILE...
MOISTURE LURKING IN TEXAS ALSO PICKED UP. TIMING
DIFFERENCES WITH MODELS. SOMETIME THIS WEEKEND
WE SEE A VERY HEAVY...BUT NEEDED RAINFALL.
GW
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
Hazardous weather outlook, Sep 15, 3:51 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON SEP 15 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT MON SEP 15 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...VERY LIMITED.
AREA...FAR NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN
KANSAS THIS AFTERNOON. AS THIS FRONT MOVES INTO NORTHEAST OKLAHOMA
DURING THE LATE AFTERNOON AND EVENING...A FEW STORMS WILL MOVE
INTO FAR NORTHEAST OKLAHOMA. A STRONG CELL OR TWO IS POSSIBLE
THROUGH THIS EVENING BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.
A LIMITED CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE
FRONT MOVES SOUTH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES REMAIN POSSIBLE ACROSS THE REGION INTO
THURSDAY AS THE FRONTAL BOUNDARY LIFTS BACK NORTHWARD TUESDAY AND
WEAK DISTURBANCES WITHIN UPPER LEVEL NORTHWESTERLY FLOW MOVE
THROUGH THE PLAINS.
A MORE DEFINED LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT IS
FORECAST TO MOVE INTO THE REGION OVER THE WEEKEND...INCREASING
THUNDERSTORM CHANCES ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. TOPICAL MOISTURE FROM THE PACIFIC INTERACTING WITH THIS
SYSTEM COULD CREATE THE POTENTIAL FOR HEAVY RAINFALL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Ottawa
- When
- September 15, 6:25 PM CST
- Where
- Ottawa County, 4 mi E of Miami
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.808
Strong thunderstorm wind destroyed a large barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 15 to 21, 2014$20 million · 1 event
- Damaging Wind in Arizona, September 15, 2014$500,000 · 65 kt wind · 1 event
- Damaging Wind and Dust Devil in New Mexico, September 15, 2014$20,000 · 56 kt wind · 2 events
- Flash Flooding in South Carolina, September 15, 2014$15,000 · 2 events
- Lightning Strike and Heavy Rain in Florida, September 15 to 16, 2014$5,000 · 5 events
- Hail in Iowa, September 15, 20141 in hail · 2 events
- Hail in Missouri, September 15, 20140.88 in hail · 2 events
- Dense Fog in West Virginia, September 15, 20141 event
- Dense Fog in Virginia, September 15, 20141 event
- Flood in Arkansas, September 15 to 23, 2014$5,000 · 1 event
- Hail in Iowa, September 15, 20141 in hail · 1 event
- Heavy Rain in Texas, September 15, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543400.